MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-1-221
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Unequal Limb Length (4534)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This report is for the (b)(6) 2022 revision.In providing information for a revision of the patient's left hip on (b)(6) 2022 the, rep confirmed that on (b)(6) 2022 the hip had been revised as well.An mdm metal liner, adm/ mdm poly insert, femoral head, and restoration modular proximal body were revised to another proximal body and head, and a constrained insert.Update reason for revision: "leg length inequality and instability with history of dislocation.Mdm head dislocation out of mdm liner.".
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
This report is for the on (b)(6) 2022 revision.In providing information for a revision of the patient's left hip on (b)(6) 2022, the rep confirmed that on (b)(6) 2022 the hip had been revised as well.An mdm metal liner, adm/ mdm poly insert, femoral head, and restoration modular proximal body were revised to another proximal body and head, and a constrained insert.Update reason for revision: "leg length inequality and instability with history of dislocation.Mdm head dislocation out of mdm liner.".
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a restoration modular body was reported.The event was not confirmed.Method & results: device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of medical records with a clinical consultant noted : "this patient had multiple procedures all related to instability.Initially a primary trident liner was utilized, it was then revised to and mdm.The patient then approximately two years later required a revision where the mdm liner was replaced with a constrained insert.That constrained insert dislocated requiring another procedure.Causes of dislocation of a primary total hip are multifactorial but in most cases is surgical technique related possibly due to malposition of implants and failure to restore soft tissue tension.Later dislocation can be due to factors such as trauma and stretching out of the soft tissue envelope around the hip.Causes of dislocation of a constrained liner immediately after surgery may also be surgical technique related in that the liner may not have been properly seated.Another cause could be trauma but none was reported in this case.Regarding the event, i can confirm that a dislocation of the constrained liner occurred since i was able to see an xray showing the dislocation.I have no way to confirm any other event since i have no supporting documentation or x-rays.Regarding the root cause of the event, i believe it is likely that surgical technique played a significant role and for the late dislocation, most likely the soft tissues stretched allowing increased laxity in the joint." device history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that patient was revised due to "leg length inequality and instability with history of dislocation.Mdm head dislocation out of mdm liner".A review of medical records with a clinical consultant noted: "this patient had multiple procedures all related to instability.Initially a primary trident liner was utilized, it was then revised to and mdm.The patient then approximately two years later required a revision where the mdm liner was replaced with a constrained insert.That constrained insert dislocated requiring another procedure.Causes of dislocation of a primary total hip are multifactorial but in most cases is surgical technique related possibly due to malposition of implants and failure to restore soft tissue tension.Later dislocation can be due to factors such as trauma and stretching out of the soft tissue envelope around the hip.Causes of dislocation of a constrained liner immediately after surgery may also be surgical technique related in that the liner may not have been properly seated.Another cause could be trauma but none was reported in this case.Regarding the event, i can confirm that a dislocation of the constrained liner occurred since i was able to see an xray showing the dislocation.I have no way to confirm any other event since i have no supporting documentation or x-rays.Regarding the root cause of the event, i believe it is likely that surgical technique played a significant role and for the late dislocation, most likely the soft tissues stretched allowing increased laxity in the joint.".

Brand Name
21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14342958
Report Number0002249697-2022-00670
Device Sequence Number6218226
Product Code LPH
UDI-Device Identifier04546540641212
UDI-Public04546540641212
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number6276-1-221
Device Catalogue Number6276-1-221
Device Lot Number71314004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite